Alert archive / North Dakota / Freeze Warnings in 2006
Freeze Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this freeze warning at Oct 10, 2006, 3:05 PM MDT for 32 counties in North Dakota. It took effect at Oct 11, 2006, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2006, 3:05 PM MDT (21:05 UTC)
- In effect from
- Oct 11, 2006, 12:00 AM MDT
- Expired
- Oct 11, 2006, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this freeze warning went out at Oct 10, 2:22 PM MDT, 43 minutes earlier.
Area forecast discussion, Oct 10, 2:22 PM MDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 322 PM CDT TUE OCT 10 2006 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT THE MODELS ARE IN GOOD AGREEMENT OVER THE NEXT 24 HOURS...BUT TEND TO DIVERGE SOME THURSDAY AND FRIDAY. THE COLD FRONT IS MOVING DOWN ACROSS THE STATE THIS AFTERNOON AS ADVERTISED WITH SHOWERS ALONG AND NORTH OF THE FRONT. SATELLITE SHOWS CLEARING OF THE MID AND UPPER LAYERS NORTH OF REGINA SASKATCHEWAN WITH LOW CLOUDS LEFT MAINLY IN MANITOBA. WILL BACK OFF TO A CHANCE OF LIGHT SNOW AFTER MIDNIGHT FOR NOW. SNOW AMOUNTS SHOULD BE MINIMAL...GENERALLY UNDER AN INCH...AS THE SYSTEM IS TRACKING QUICKLY ACROSS THE STATE. TEMPS TONIGHT SHOULD DROP INTO THE 20S MOST AREAS AND WILL ISSUE A FREEZE WARNING. APPEARS THAT THERE COULD BE SOME CONVECTIVE PRECIP IN ON WEDNESDAY AS A SURGE OF LOW LEVEL MOISTURE MOVES INTO THE AREA...WITH A CONTINUING CHANCE OF LIGHT SNOW CENTRAL WEDNESDAY NIGHT...AND EAST CENTRAL THURSDAY. STRONG WINDS ALOFT...ALONG WITH GOOD COLD ADVECTION...AND RISING PRESSURE WILL KEEP THE SURFACE WINDS UP THROUGH THURSDAY NIGHT. WILL ISSUE A WIND ADVISORY FOR THE SOUTHWEST WEDNESDAY WHERE THE WINDS APPEAR TO BE STRONGEST. CONDITIONS WILL IMPROVE FRIDAY AS ANOTHER UPPER LEVEL RIDGE MOVES INTO THE ROCKIES AND THE UPPER LEVEL LOW SLIDES NORTHEAST. .LONG TERM...SATURDAY THROUGH TUESDAY NIGHT LARGE UPPER LOW PRESSURE CONTINUES TO SPIN OVER THE HUDSON BAY/CENTRAL CANADA REGION THROUGH THE EXTENDED PERIOD. EXPECTING NEAR TO SLIGHTLY BELOW SEASONAL TEMPERATURES OVER THE WEEKEND AS WARMER AIR CREEPS INTO THE WEST WITH SOUTHERLY LOW LEVEL FLOW. WILL ALSO SEE A CHANCE OF RAIN/SNOW SHOWERS SATURDAY NIGHT THROUGH SUNDAY NIGHT AS A SURFACE TROUGH MOVES THROUGH THE CENTRAL PLAINS. AN EMBEDDED SHORT WAVE TROUGH WILL THEN ROTATE AROUND THE HUDSON BAY LOW AND BRING COOLER WELL BELOW SEASONAL TEMPERATURES BACK INTO THE NORTHERN PLAINS FOR THE BEGINNING OF NEXT WEEK. WILL KEEP MONDAY AND ON DRY FOR NOW...BUT CANNOT RULE OUT PRECIPITATION TOTALLY WITH LARGE MODEL INCONSISTENCIES. && .BIS WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ WEDNESDAY FOR NDZ001-NDZ002-NDZ003-NDZ004-NDZ005-NDZ009- NDZ010-NDZ011-NDZ012-NDZ013-NDZ017-NDZ018-NDZ019-NDZ020-NDZ021- NDZ022-NDZ023-NDZ025-NDZ031-NDZ032-NDZ033-NDZ034-NDZ035-NDZ036- NDZ037-NDZ040-NDZ041-NDZ042-NDZ043-NDZ044-NDZ045-NDZ046-NDZ047- NDZ048-NDZ050-NDZ051. WIND ADVISORY FROM 9 AM TO 6 PM MDT WEDNESDAY FOR NDZ040-NDZ041- NDZ043-NDZ044. && TSW/NH
Hazardous weather outlook, Oct 10, 4:26 AM MDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 526 AM CDT TUE OCT 10 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-111030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 526 AM CDT TUE OCT 10 2006 /426 AM MDT TUE OCT 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FROST ADVISORY IS IN EFFECT THIS MORNING...WITH TEMPERATURES AT OR BELOW FREEZING ACROSS MUCH OF THE STATE THIS MORNING. A COLD FRONT WILL MOVE SOUTH OUT OF CENTRAL CANADA AND ENTER NORTHERN NORTH DAKOTA THIS AFTERNOON...AND APPROACH THE SOUTH DAKOTA BORDER BY EVENING. SOUTHWEST WINDS OF 10 TO 20 MPH THIS MORNING WILL BECOME NORTHWEST AT 15 TO 30 MPH WITH THE PASSAGE OF THE COLD FRONT THIS AFTERNOON. LOW TEMPERATURES TONIGHT ARE EXPECTED TO RANGE FROM 15 TO 25 DEGREES...HENCE A WIDESPREAD KILLING FROST. THERE IS A CHANCE OF SNOW SHOWERS TONIGHT WITH LITTLE SNOW ACCUMULATION - MAINLY LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD AIR WILL REMAIN OVER THE REGION THROUGH THURSDAY MORNING. HIGHS WEDNESDAY ARE EXPECTED TO BE ONLY IN THE LOW TO MID 30S WITH LOWS WEDNESDAY NIGHT FROM THE TEENS TO LOWER 20S. NORTHWEST WINDS OF 15 TO 30 MPH WILL PERSIST THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:05 PM MDT | Wind Advisory | BIS | Adams, Billings, Bowman, Golden Valley, Hettinger, Slope | 23 hr |
Nearby
Freeze Warnings in North Dakota, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.